Aa
Aa
A
A
A
Close
1434665 tn?1289855538

I have a question regarding Klonopin

Hi, I am new to this community.  I have been on klonopin .50 mg for 6 years.  I was also on pain medication for legit pain (by dr), which I am now off of as of August 27th, 2010.  While I was getting off the pain meds, I went up to between 62.50 and .75 mg of klonopin to ease the w/d.  This past week I stuck at 62.50 at night and was dizzy/headache for 3 days this week.  Yesterday a.m. the dizziness started and I took 12.50 mg of the klonopin and it stopped.  There is nothing else this could be from.  This a.m. not dizzy but head feels funny.  I don't want to take another 12.50 of Klonopin this morning. The doctor said just take the .50 at night.  All my meds were doctor prescribed.  I feel like I am in another w/d of sorts.  This morning it was chills, this week crying at times.  I know what w/d are.  I know I never went above .75 mg from August 27th until now.  How can this be possible from just a month?  How long does it take to get over going down 12.50 mg?  Will be calling the doctor on Monday a.m. and will be getting off the klonopin next year.  Just wondering for such a low drop (12.50 mg) is this normal, and any advice that someone can give would be greatly appreciated.  Just for the record, I was coming off of oxy 30 mg 2 x a day for 2 years (dr prescribed) so you can imagine what those w/d were like.  I am so afraid of meds now I don't take anything but the klonopin.   Now I have to get down to .50 mg again from 62.50, but want to know what I am doing first.  Thanks for any help that can be given.  
5 Responses
446049 tn?1612304194
"Will be calling the doctor on Monday a.m."

If you can't wait, go to an urgent care clinic. Good luck!
1291268 tn?1274810922
Sure sounds like withdrawal symptoms but are they from klonopin or oxy??
I didn't think it good to even take klonopin and oxy at the same time.
Why not stay on the .625 klonopin for awhile longer and see if you improve.  How did you feel before going down to .5mg ?  
1434665 tn?1289855538
I was always on pain meds and klonopin (always .50) for as long as I can remember per the doctor.  I never had a problem with the klonopin before and yes it is confusing to figure out if this is still oxy w/d.  However, I quit that on August 27th, and was past the chills, crying, sweats, everything.  I actually was doing quite well.  However, it was my mistake to go up to .75mg klonopin, but I don't think it was every night.  But most nights.  I definately know I took at least 62.50 every night to help with oxy w/d.  Then this week w/d started all over again, but this time with the dizziness/headache.  Almost like a migraine but not quite.  And I stuck to 62.50 mg this week.  It is so frustrating as I can't figure out why for only a little over 3 weeks of going up on the klonopin I'm having what appears to be w/d symptoms (crying, etc.)  I got dizzy/headache Tues., Thurs., and Friday.  Friday at 9:30 a.m. when I felt the headache coming on I took 12.50 klonopin and felt fine the whole day.  I took .50 at night.  I had chills all morning today, no dizziness/headache.  Took 12.50 mg about an hour ago and chills went away.  I am definately going to call the doctor Monday morning.  However, if you could shed some light on this I'd appreciate it.  Can going up in mg a little over 3 weeks be that big of a deal?  I felt fine before Sunday night going down to 62.50 from 75 mg.  Thanks for your reply and any advice you can offer.  
1291268 tn?1274810922
Yes it does seem to be a bit unusual that just dropping .125 mg is causing you all these problems.  You wouldn't think that small amount would make much difference one way or the other.  I would think you may just have something else, flu or bug, but retaking the .125 made your symptoms disappear.  Perhaps your nervous system is very sensitive at this time, it has been thru a lot and even this small difference is effecting it.   I'd be interested to hear what your doctor has to say.  My quess is he'll tell you to stay at .625 or .75 for a week or two longer and then retry your tapering.
What changed to bring you to stopping the pain meds and klonopin at this point?
1434665 tn?1289855538
I am not stopping the klonopin at this point. I got off two pain meds this year. I got off the pain meds because it was time as I have been on something since 2003 for fybromyalgia, chronic fatigue and silicone toxicity.  Started out with tylenol 3 in 2003, tylenol 4 2004-2005, vicoden 6 months in 2006, then ultram 2006 - april 2010.  oxy was 2008-aug.27, 2010.  Yes, they were all precribed by 2 doctors--1 for 5 years and 1 for 2 years.   Yes, this may be leftover oxy w/d, but it just seemed odd that it all happened when I went down sunday night.  The oxy started to give me problems in august, I assume that was due to the fact that when i stopped taking the ultram i lost 15 pounds.  Didn't know you weren't supposed to quit ultram ct like I did.  I didn't know a lot about meds until all this happened. The oxy dose I was on became to strong, and the drop from not taking ultram anymore didn't help either.   So anyway, I am happy I got off the oxy and everything.  Better to deal with pain.  But now I have the klonopin issue. I will work on getting off that next year.  Will see what the doctor says Monday.  Thanks for your help and support.
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?